Thunderstorm Wind, Washington
- When
- July 18, 9:50 PM EST
- Where
- Washington County, Abingdon
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.217, -81.967
Several trees were reported down in Abingdon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Several trees were reported down in Abingdon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 18, 6:57 PM EST, 2 hours 53 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 757 PM EDT TUE JUL 18 2006 .DISCUSSION...LINGERING ISOLATED TSRA OVER THE EXTREME NE TIP OF NE TN IN JOHNSON COUNTY...WHILE STORMS OVER WISE AND RUSSELL COUNTIES OF VA HAVE DISSIPATED. NOTICED THAT THE CAPPING INVERSION HAD WEAKENED YESTERDAY EVENING ON RNK 00Z SOUNDING...AND APPARENTLY IT WEAKENED MORE TODAY WITH JUST ENOUGH CONVERGENCE IN THESE AREAS TO ALLOW ISOLATED TSRA TO DEVELOP IN THE INTENSE HEAT OF THE DAY. WILL UPDATE SHORTLY AND RETURN ENTIRE FORECAST BACK TO MOSTLY CLEAR FORMAT. LOOKS LIKE MORE TSRA POSSIBLE AGAIN TOMORROW AFTERNOON... MAINLY ACROSS THE NRN MOST AREAS. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT TUE JUL 18 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-191000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 430 AM CDT TUE JUL 18 2006 /515 AM EDT TUE JUL 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 904 PM EDT TUE JUL 18 2006 VAZ006-190200- RUSSELL- 904 PM EDT TUE JUL 18 2006 ...A CLUSTER OF STRONG THUNDERSTORMS WAS AFFECTING NORTHERN RUSSELL COUNTY... AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS IN NORTHERN RUSSELL COUNTY. THE STORMS WERE NEARLY STATIONARY AND THEREFORE WERE PRODUCING LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN THE STORMS ALSO HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AROUND 30 TO 40 MPH.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
949 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG HONAKER 37.02N 81.98W
07/18/2006 RUSSELL VA LAW ENFORCEMENT
SEVERAL TREES DOWN IN HONAKER. REPORTED BY DISPATCH.
&&
GRCThe Charleston,WV radar (KRLX), 103 km away, was scanning. The volume nearest the first event began at 02:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519325.